Journal article icon

Journal article

Numerical algebraic geometry for model selection and its application to the life sciences

Abstract:

Researchers working with mathematical models are often confronted by the related problems of parameter estimation, model validation and model selection. These are all optimization problems, well known to be challenging due to nonlinearity, non-convexity and multiple local optima. Furthermore, the challenges are compounded when only partial data are available. Here, we consider polynomial models (e.g. mass-action chemical reaction networks at steady state) and describe a framework for their an...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1098/rsif.2016.0256

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
More from this funder
Name:
MPH Stumpf Leverhulme Trust Grant
Funding agency for:
Harrington, H
Grant:
KUK-C1-013-0
More from this funder
Name:
King Abdullah University of Science and Technology
Funding agency for:
Harrington, H
Grant:
KUK-C1-013-0
More from this funder
Name:
MS Simons Travel Grant,
Funding agency for:
Harrington, H
Grant:
KUK-C1-013-0
More from this funder
Name:
Engineering and Physical Sciences Research Council
Funding agency for:
Harrington, H
Grant:
KUK-C1-013-0
More from this funder
Name:
American Institute of Mathematics
Publisher:
Royal Society
Journal:
Interface More from this journal
Volume:
13
Issue:
123
Publication date:
2016-10-12
Acceptance date:
2016-09-19
DOI:
EISSN:
1742-5662
ISSN:
1742-5689
Keywords:
Pubs id:
pubs:653381
UUID:
uuid:6da12de3-b2e9-49de-9bce-60247d89d1a3
Local pid:
pubs:653381
Source identifiers:
653381
Deposit date:
2016-10-21

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP